Kernel density estimation for length biased data
Biometrika · 1991 · Volume 78 · Issue 3
Abstract
SUMMARY A new kernel density estimator for length biased data which derives from smoothing the nonparametric maximum likelihood estimator is proposed and investigated. It has various advantages over an alternative method suggested by Bhattacharyya, Franklin & Richardson (1988): it is necessarily a probability density, it is particularly better behaved near zero, it has better asymptotic mean integrated squared error properties and it is more readily extendable to related problems such as density derivative estimation.
Enable JavaScript for citation tools and additional paper interactions.